Hail, Albany
- When
- July 1, 3:59 PM MST to 4:02 PM MST
- Where
- Albany County, 2.6 mi SE of Hermosa
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.050, -105.460
Quarter size hail was observed at Pumpkin Vine.
Late afternoon thunderstorms produced large hail over southern Albany County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Late afternoon thunderstorms produced large hail over southern Albany County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 1, 1:54 PM MST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 254 PM MDT WED JUL 1 2015 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 254 PM MDT WED JUL 1 2015 WIDELY SCATTERED CONVECTION OVER THE MTNS OF SE WY AT THIS TIME WITH A GENERAL SOUTHEASTERLY MOVEMENT. EXPECT THIS ACTIVITY TO CONTINUE INTO THIS EVENING...GRADUALLY SPREADING EASTWARD OVER THE PLAINS AIDED BY AN APPROACHING IMPULSE IN THE UPPER FLOW. ACTIVITY LOOKS LIKE IT SHOULD PERSIST MUCH OF THE NIGHT OVER THE NORTHEAST PARTS OF THE CWA AS THE IMPULSE MOVES BY AND HAVE TAILORED POPS IN THIS DIRECTION. OVERALL WEATHER PATTERN DOES NOT CHANGE MUCH THURSDAY THROUGH FRIDAY WITH THE CWA UNDER A NWLY FLOW ALOFT. A WEAK FRONT WILL DROP SOUTH ACROSS THE PLAINS OVERNIGHT LEAVING A MODEST UPSLOPE FLOW IN ITS WAKE THURSDAY ALONG WITH A BIT COOLER TEMPS. CONVECTION SHOULD FIRE ONCE AGAIN OVER THE HIGHER TERRAIN THURSDAY AFTERNOON THEN SPREAD OVER THE PLAINS INTO THE EVENING BEFORE DISSIPATING/MOVING OUT. SFC HIGH OVER THE PLAINS SLIPS EASTWARD FRIDAY REDUCING THE UPSLOPE FLOW BUT SHOULD ONCE AGAIN SEE CONVECTIVE ACTIVITY INITIATE OVER THE HIGHER TERRAIN. A LITTLE MORE NORTHERLY COMPONENT TO THE UPPER FLOW SHOULD KEEP THIS ACTIVITY MORE OVER SE WY HOWEVER. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 254 PM MDT WED JUL 1 2015 ACTIVE AND WET PATTERN IN THE LONG TERM WITH PRECIP CHANCES JUST ABOUT EVERYDAY. STARTING OFF SATURDAY...UPPER RIDGE OVERHEAD WITH A 591DM HIGH CENTERED NEAR THE 4 CORNERS AREA. PERHAPS OUR DRIEST DAY...CONVECTION SHOULD BE CONFINED MAINLY TO THE MOUNTAINS OUT WEST. STRONG AND ABNORMALLY COOL SHORTWAVE STILL ON TRACK FOR SUNDAY INTO MONDAY. SHORTWAVE MOVES OUT OF ALBERTA PROVINCE SUNDAY AFTERNOON. 700MB TEMPERATURES DROP FROM +20C SATURDAY AFTERNOON...TO +12C SUNDAY AFTERNOON AND EVENTUALLY +8C MONDAY AFTERNOON. ASSOCIATED SURFACE COLD FRONT LOOKS TO MOVE INTO THE AREA SUNDAY AFTERNOON. GFS AND ECMWF VERY SIMILAR ON SOLUTIONS FOR THE FRONT TIMING. PRETTY STRONG 850MB WINDS BEHIND THE FRONT OUT IN WESTERN SOUTH DAKOTA AND NEBRASKA PANHANDLE. COULD BE SEEING WIND ADVISORY CRITERIA BEING MET SUNDAY AFTERNOON THROUGH THE EVENING HOURS AS ECMWF 850MB WINDS 35 TO 40KTS BEHIND THE FRONT. WIDESPREAD STRATIFORM RAIN LIKELY MONDAY WITH EAST TO NORTHEAST UPSLOPE WINDFLOW. FOR NOW...KEPT PRECIP CONVECTIVE...BUT IF THIS PATTERN CONTINUES...WILL PROBABLY NEED TO SWITCH TO STRATIFORM IN LATER FORECASTS. MODELS CONTINUE TO HINT AT THE MONSOON SETTING UP OVER THE DESERT SOUTHWEST FROM MONDAY ON INTO THE WEEK. NOT REALLY LIKING THE SETUP OF THE 500MB HIGH THOUGH...ITS NOT IN THE RIGHT LOCATION FOR US TO GET WIDESPREAD RAINS OVER SOUTHEAST WYOMING AND NEBRASKA PANHANDLE ON EITHER THE GFS OR ECMWF. WILL NEED TO WAIT FOR A LITTLE BETTER CONSISTENCY IN GUIDANCE BEFORE UPPING POPS FURTHER. ECMWF DOES SHOW ANOTHER CANADIAN COLD FRONT APPROACHING NORTHERN WYOMING WEDNESDAY AFTERNOON. COULD BE OUR NEXT SEVERE CONVECTIVE EVENT AS 70KT JET MOVES INTO THE AREA WITH FAVORABLE LFQ DYNAMICS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1059 AM MDT WED JUL 1 2015 VFR THIS AFTERNOON FOR ALL SOUTHEAST WYOMING AND NEBRASKA PANHANDLE AIRPORTS. USED LATEST HRRR FOR TIMING ON CONVECTION LATE THIS AFTERNOON INTO THE EVENING HOURS. LOOKS LIKE SHOWERS COULD PERSIST IN THE PANHANDLE ALL NIGHT. GOOD SETUP FOR LOW CLOUDS AND POSSIBLY FOG THURSDAY MORNING FOR OUR PANHANDLE LOCATIONS AND POSSIBLY AS FAR WEST AS CHEYENNE. EAST TO NORTHEAST UPSLOPE WINDS WILL AID IN LOWER CEILINGS THROUGH THURSDAY MORNING. && .FIRE WEATHER... ISSUED AT 254 PM MDT WED JUL 1 2015 NO CONCERNS SEEN FOR THE REST OF THE WEEK WITH FUELS GREEN AND WEATHER CONDITIONS REMAINING NON-CRITICAL OVERALL. THERE WILL BE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS MOST DAYS...MAINLY IN THE AFTERNOONS AND EVENINGS BUT DRY LIGHTNING NOT EXPECTED. WETTING RAINS LIKELY WHERE STRONGER STORMS OCCUR. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RE LONG TERM...GCC AVIATION...GCC FIRE WEATHER...RE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1047 AM MDT WED JUL 1 2015 WYZ101>119-021115- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1047 AM MDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THIS EVENING AS ANOTHER UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. ONCE STORMS DEVELOP...MOVEMENT WILL BE TOWARDS THE SOUTHEAST AT AROUND 30 MPH. A FEW STORMS WILL LINGER OVERNIGHT BEFORE ENDING LATE. A FEW THUNDERSTORMS MAY BECOME STRONG PRODUCING SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE EXPECTED ON THURSDAY AND FRIDAY AND AGAIN SUNDAY THROUGH TUESDAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. NEZ002-003-019>021-054-055-095-096-021115- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1047 AM MDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AS ANOTHER UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. ONCE STORMS DEVELOP...MOVEMENT WILL BE TOWARDS THE SOUTHEAST AT AROUND 30 MPH. THUNDERSTORMS WILL LINGER OVERNIGHT BEFORE ENDING LATE. SOME THUNDERSTORMS MAY BECOME STRONG CONTAINING SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE EXPECTED ON THURSDAY AND FRIDAY AND AGAIN SUNDAY THROUGH TUESDAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MDT WED JUL 1 2015
WYZ116-012030-
SOUTH LARAMIE RANGE WY-
215 PM MDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE AND
SOUTHEASTERN ALBANY COUNTIES UNTIL 230 PM MDT...
AT 215 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BUFORD...OR 22 MILES SOUTHEAST OF LARAMIE...MOVING SOUTH AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
LARAMIE AND SOUTHEASTERN ALBANY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4102 10544 4105 10545 4106 10542 4107 10531
4106 10529 4100 10527 4100 10543
TIME...MOT...LOC 2015Z 338DEG 10KT 4104 10534
HAMMERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
318 PM MDT WED JUL 1 2015
WYZ117-118-012145-
SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY-
318 PM MDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL
345 PM MDT...
AT 318 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FEDERAL...OR 11 MILES NORTHWEST OF CHEYENNE...MOVING SOUTHEAST AT 20
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHEYENNE...RANCHETTES...NORTH CHEYENNE...FRONTIER PARK...WARREN AF
BASE...SOUTH GREELEY...WARREN AFB...FOX FARM-COLLEGE AND SOUTH
GREELEY HIGH.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 5 AND 21.
INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 353 AND 371.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4117 10512 4133 10501 4123 10459 4099 10475
4100 10476
TIME...MOT...LOC 2118Z 296DEG 19KT 4123 10498
HAMMERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 340 PM MDT WED JUL 1 2015 WYZ103-106-012215- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY- NORTH LARAMIE RANGE WY- 340 PM MDT WED JUL 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ALBANY AND SOUTHWESTERN PLATTE COUNTIES UNTIL 415 PM MDT... AT 340 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES WEST OF WESTVIEW CIRCLE...OR 17 MILES WEST OF WHEATLAND... MOVING SOUTHEAST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL ALBANY AND SOUTHWESTERN PLATTE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. && LAT...LON 4199 10542 4212 10531 4200 10496 4181 10514 TIME...MOT...LOC 2140Z 303DEG 16KT 4203 10530 HAMMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 358 PM MDT WED JUL 1 2015 WYZ103-106-012230- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY- NORTH LARAMIE RANGE WY- 358 PM MDT WED JUL 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CONVERSE...NORTHEASTERN ALBANY AND SOUTHWESTERN PLATTE COUNTIES UNTIL 430 PM MDT... AT 358 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GARRETT...OR 33 MILES WEST OF WHEATLAND...MOVING SOUTHEAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FRIEND PARK CAMPGROUND AND GARRETT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4218 10573 4230 10555 4207 10520 4189 10547 TIME...MOT...LOC 2158Z 317DEG 21KT 4219 10558 HAMMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 404 PM MDT WED JUL 1 2015 WYZ106-107-117-118-012245- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY- SOUTH LARAMIE RANGE FOOTHILLS WY-EAST PLATTE COUNTY WY- CENTRAL LARAMIE COUNTY WY- 404 PM MDT WED JUL 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE AND SOUTH CENTRAL PLATTE COUNTIES UNTIL 445 PM MDT... AT 404 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF IRON MOUNTAIN...OR 27 MILES SOUTH OF WHEATLAND... MOVING SOUTHEAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN LARAMIE AND SOUTH CENTRAL PLATTE COUNTIES. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 39 AND 44. LAT...LON 4168 10511 4170 10498 4157 10477 4149 10503 TIME...MOT...LOC 2204Z 323DEG 12KT 4166 10503 HAMMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 449 PM MDT WED JUL 1 2015 WYZ106-107-116>118-012330- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY- SOUTH LARAMIE RANGE FOOTHILLS WY-SOUTH LARAMIE RANGE WY- EAST PLATTE COUNTY WY-CENTRAL LARAMIE COUNTY WY- 449 PM MDT WED JUL 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE...EASTERN ALBANY AND SOUTHWESTERN PLATTE COUNTIES UNTIL 530 PM MDT... AT 449 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR IRON MOUNTAIN...OR 28 MILES NORTHEAST OF LARAMIE...MOVING SOUTHEAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... IRON MOUNTAIN AND HORSE CREEK. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 35 AND 43. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4160 10538 4175 10515 4155 10478 4130 10518 TIME...MOT...LOC 2249Z 313DEG 11KT 4162 10523 HAMMER
The Cheyenne radar (KCYS), 56 km away, was scanning. The volume nearest the first event began at 22:57 UTC.
3 hail. Local standard time, as filed.
Quarter size hail was observed at Pumpkin Vine.
Half dollar size hail was observed two miles east-southeast of Laramie.
Ping pong ball size hail was observed three miles southeast of Laramie.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2015Every state in 2015This day in weather historyWarnings in Wyoming, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 582408, 582405, 582406.